Alert archive / Michigan / Gale Warnings in 2025

Gale Warning 21, NWS Gaylord, MI

April 29, 2025

NWS Gaylord, MI issued this gale warning at Apr 29, 2025, 11:16 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2025, 11:16 AM EDT (15:16 UTC)
Expired
Apr 29, 2025, 2:00 PM EDT
In force
3 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

442 
WHUS73 KAPX 291516
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1116 AM EDT Tue Apr 29 2025

LMZ323-341-342-344>346-291800-
/O.EXP.KAPX.GL.W.0020.000000T0000Z-250429T1500Z/
/O.NEW.KAPX.GL.W.0021.250429T1516Z-250429T1800Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1116 AM EDT Tue Apr 29 2025

...GALE WARNING NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...Highest gusts up to 35 kts from the west and highest 
  waves around 6 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LSZ321-322-292330-
/O.UPG.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
/O.EXB.KAPX.GL.W.0020.250429T1600Z-250430T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1116 AM EDT Tue Apr 29 2025

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 40 kts from the northwest and 
  highest waves around 9 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ346>349-292330-
/O.CON.KAPX.GL.W.0020.000000T0000Z-250430T0300Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1116 AM EDT Tue Apr 29 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 40 kts from the west and highest 
  waves around 9 feet expected.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island, Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI.

* WHEN...From 11 AM this morning to 11 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345-292330-
/O.CON.KAPX.SC.Y.0051.000000T0000Z-250430T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
1116 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 5 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 29, 6:19 AM EDT, 4 hours 57 minutes earlier. Its key messages:

  • Thunderstorm chances through this morning. Low chances of a severe storm.
  • Windy today and turning much colder leading to a chilly night ahead.
  • Showers Thursday into Thursday night.
  • Cool temperatures Thursday through Saturday followed by a warming trend starting Sunday.
Area forecast discussion, Apr 29, 6:19 AM EDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
619 AM EDT Tue Apr 29 2025

.KEY MESSAGES...

- Thunderstorm chances through this morning. Low chances of a
  severe storm.

- Windy today and turning much colder leading to a chilly night
  ahead.

- Showers Thursday into Thursday night.

- Cool temperatures Thursday through Saturday followed by a warming
  trend starting Sunday.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 224 AM EDT Tue Apr 29 2025

Pattern Synopsis/Forecast: ~996mb low pressure is currently situated
over Lake Superior/northern Ontario. Plenty of convection across
parts of eastern WI, central/eastern U.P. and northern Lake Michigan
out ahead of the system's cold front. Primary focus revolves around
the next 6 or so hours as convection, albeit weakening, crosses
northern Michigan with the trailing cold front clearing area-wide
later this morning. Higher surface pressures build in from the west
through the remainder of the day with high pressure becoming
centered squarely overhead by 12z Wednesday.

Forecast Details: Quite the mild and windy night out there tonight
with many areas across downsloping northwest lower still in the 70s
at this early hour (78! at TVC). Latest trends continue to support
ongoing convection across parts of eastern upper, northern Lake MI,
far northwest lower and points upstream to make a run across across
much of northern MI over the next several of hours. Noted
diminishing trend over the last couple of hours on KAPX/KMQT/KGRB
with latest suite of short term guidance continuing this trend as
precip rolls across northern MI. THat said, some enhanced gustiness
out ahead of this convection along the gusty front and certainly
still some rumbles of thunder anticipated as decaying axis of
instability folds across the forecast area. While chances for severe
storms appear to be diminishing, they're certainly not zero. Any
stronger storms that do develop will still be capable of all hazards
simply given shear parameters. 925mb winds on the order of ~70 kts,
0-6km bulk shear values up over 50 kts with sfc-1km SRH nearly 300
m2/s2 and sfc-3km >400 m2/s2. The bulk of this threat is expected to
be east of the area by 11-12z, however, the lagging cold front
remains several hours behind. Additional isolated to scattered
storms will remain possible ahead of the front, primarily northeast
lower, through the late morning time frame with a continued low-end
severe threat.

Quite the change anticipated for the second half of the day into
tonight. Continued gusty winds turn out of the west post fropa and
eventually northwest by late afternoon. Much colder temperatures to
be ushered in (upper 30s and low 40s by late afternoon across much
of eastern upper and northwest lower) with those gusty northwest
winds leading to sub-freezing wind chills. Some light showers/patchy
drizzle possible as well. Winds relax considerably this evening
before turning calm in many areas after midnight. Clearing/clear
skies and light winds should lead to excellent radiational cooling
with lows tonight falling in the 20s across much of northern MI.
While the forecast won't reflect as such, there are even some low
probabilities of localized teens showing up for the typically
cooler/interior/icebox locales.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 224 AM EDT Tue Apr 29 2025

High pressure holds through Wednesday evening leading to abundant
sunshine and seasonable temperatures. Increasing clouds overnight
Wednesday with showers expected to arrive Thursday morning as an
area of low pressure moves up from the southwest. Showers continue
through the day on into Thursday night with chances for showers on
Friday as an upper level trough sits over the region. Temperatures
are expected to be on the cool side. Increasing ridging at the
surface and aloft this weekend with the ridge holding into early
next week. Warming temperatures are expected as a result along with
precipitation free conditions. This should make it feel and look
more like true spring with flowers emerging and trees beginning to
burst out in blossoms.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 618 AM EDT Tue Apr 29 2025

Cold front crosses northern Michigan this morning with some
lingering isolated to scattered storms possible, primarily at APN.
Otherwise, a few post frontal showers possible amidst lowering CIGs
expected. Some improvement anticipated by mid-late afternoon before
clearing skies area-wide this evening. Winds remain gusty today,
initially out of the southwest, turning westerly and eventually
northwesterly post fropa. Calm winds tonight.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LHZ345.
     Gale Warning from 11 AM this morning to 11 PM EDT this evening
     for LHZ346>349.
     Gale Warning until 11 AM EDT this morning for LMZ323-341-342-
     344>346.
     Small Craft Advisory until 11 PM EDT this evening for LSZ321-
     322.

&&

SHORT TERM...MJG
LONG TERM...AJS
AVIATION...MJG
Hazardous weather outlook, Apr 29, 3:17 AM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
317 AM EDT Tue Apr 29 2025

MIZ016>018-020>036-041-042-086>088-095>099-300730-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
317 AM EDT Tue Apr 29 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

There remains a chance of thunderstorms through early this morning,
some of which may be severe. Damaging wind gusts and large hail will
be the primary threats. A tornado is also possible.

Additional isolated to scattered thunderstorms may redevelop during
the mid-late morning hours, primarily over northeast lower Michigan.
A low-end severe weather threat remains possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-300730-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
317 AM EDT Tue Apr 29 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

There remains a chance of thunderstorms through early this morning,
some of which may be severe. Damaging wind gusts and large hail will
be the primary threats. A waterspout is also possible.

Additional isolated to scattered thunderstorms may redevelop during
the mid-late morning hours, primarily overLake Huron. A low-end
severe weather threat remains possible.

Sporadic gale force wind gusts are expected today on much of
northern Michigan's nearshore waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

For more information visit http://weather.gov/gaylord.

In the hours before

Special weather statement, Apr 29, 5:51 AM EDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Gaylord MI
551 AM EDT Tue Apr 29 2025

MIZ029-030-034>036-041-042-291045-
Iosco MI-Arenac MI-Gladwin MI-Roscommon MI-Alcona MI-Ogemaw MI-
Oscoda MI-
551 AM EDT Tue Apr 29 2025

...STRONG THUNDERSTORMS WILL IMPACT ALCONA...ARENAC...GLADWIN...
OGEMAW...SOUTHEASTERN ROSCOMMON...SOUTHEASTERN OSCODA AND IOSCO
COUNTIES THROUGH 645 AM EDT...

At 551 AM EDT, Doppler radar was tracking scattered strong
thunderstorms along a line extending from 8 miles northeast of
Ossineke to near Harrison. Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Skidway Lake, Whittemore, Omer, Wooden Shoe Village, Milen Township,
Black River, Wurtsmith Airfield, Sid Town, Lincoln, Barton City,
Standish, Hubbard Lake, Skeels, Rose City, Winegars, Negwegon State
Park, Rose Township, Glennie, Nester Township, and Long Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4461 8326 4432 8329 4418 8356 4405 8358
      4405 8366 4399 8369 4400 8383 4391 8391
      4391 8404 4400 8405 4400 8417 4385 8417
      4384 8460 4416 8462 4486 8351 4487 8331
      4470 8322
TIME...MOT...LOC 0951Z 254DEG 35KT 4499 8329 4400 8489

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MG
Local storm report, Apr 29, 8:37 AM EDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
837 AM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Rain             1 S Paradise            46.61N 85.04W
04/29/2025  M1.59 Inch       Chippewa           MI   Mesonet

            Mesonet station CW9193 Paradise, 24 hour
            rainfall reports.

&&
Local storm report, Apr 29, 8:43 AM EDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
843 AM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     Non-Tstm Wnd Gst 1 SW Frankfort          44.63N 86.25W
04/29/2025  M65 MPH          LMZ346             MI   Mesonet

            Mesonet station XFLT Frankfort Light.

0155 AM     Non-Tstm Wnd Gst 1 WNW Glen Arbor        44.90N 86.00W
04/29/2025  M61 MPH          LMZ344             MI   Mesonet

            Mesonet station DVI07566 Glen Arbor.

0210 AM     Non-Tstm Wnd Gst 1 NNE Leland            45.02N 85.76W
04/29/2025  M55 MPH          LMZ344             MI   Mesonet

            Mesonet station XLEL Leland Harbor.

0222 AM     Non-Tstm Wnd Gst 1 SSW Charlevoix        45.30N 85.27W
04/29/2025  M49 MPH          Charlevoix         MI   AWOS

            AWOS station KCVX Charlevoix - Municipal
            Arpt.

0210 AM     Non-Tstm Wnd Gst 4 NE Leland             45.06N 85.70W
04/29/2025  M47 MPH          Leelanau           MI   Mesonet

            Mesonet station MC113 Ess 1 Mm-22 At North
            Eagle Hwy.

1255 AM     Non-Tstm Wnd Gst 2 ENE Elberta           44.63N 86.20W
04/29/2025  M46 MPH          Benzie             MI   AWOS

            AWOS station KFKS Frankfort - Dow Memorial
            Field.

0149 AM     Non-Tstm Wnd Gst 2 E Parkdale            44.27N 86.25W
04/29/2025  M43 MPH          Manistee           MI   AWOS

            AWOS station KMBL Manistee - Blacker
            Airport.

0205 AM     Non-Tstm Wnd Gst 3 WNW Omena             45.08N 85.66W
04/29/2025  M43 MPH          Leelanau           MI   Mesonet

            Mesonet station DVI06053 Northport.

0218 AM     Non-Tstm Wnd Gst Mackinaw City           45.78N 84.73W
04/29/2025  M42 MPH          Cheboygan          MI   Buoy

            Buoy station MACM4 Mackinaw City, MI.

1255 AM     Non-Tstm Wnd Gst 4 W Bates               44.76N 85.52W
04/29/2025  M41 MPH          Grand Traverse     MI   Mesonet

            Mesonet station MC112 Mdot Site.

0121 AM     Non-Tstm Wnd Gst 2 SE Traverse City      44.73N 85.57W
04/29/2025  M40 MPH          Grand Traverse     MI   ASOS

            ASOS station KTVC Traverse City - Cherry
            Capital Airport.

0215 AM     Non-Tstm Wnd Gst Suttons Bay             44.98N 85.65W
04/29/2025  M40 MPH          Leelanau           MI   Mesonet

            Mesonet station FW1418 Suttons Bay.

0119 AM     Non-Tstm Wnd Gst 1 W Beaver Island       45.70N 85.57W
04/29/2025  M39 MPH          Charlevoix         MI   AWOS

            AWOS station KSJX Beaver Island.

0100 AM     Non-Tstm Wnd Gst 17 E Point Aux Pins on  45.77N 84.14W
04/29/2025  M39 MPH          LHZ361             MI   Mesonet

            Mesonet station SRLM4 19 N Huron Beach.

0220 AM     Non-Tstm Wnd Gst 1 SE Greilickville      44.79N 85.63W
04/29/2025  M39 MPH          LMZ323             MI   Mesonet

            Mesonet station XELM Elmwood Township
            Marina.

&&
Local storm report, Apr 29, 8:45 AM EDT, 2 hours 31 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Gaylord MI
845 AM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     Non-Tstm Wnd Gst 1 SW Frankfort          44.63N 86.25W
04/29/2025  M65 MPH          LMZ346             MI   Mesonet

            Mesonet station XFLT Frankfort Light.

0155 AM     Non-Tstm Wnd Gst 1 WNW Glen Arbor        44.90N 86.00W
04/29/2025  M61 MPH          LMZ344             MI   Mesonet

            Mesonet station DVI07566 Glen Arbor.

0210 AM     Non-Tstm Wnd Gst 1 NNE Leland            45.02N 85.76W
04/29/2025  M55 MPH          LMZ344             MI   Mesonet

            Mesonet station XLEL Leland Harbor.

0210 AM     Tstm Wnd Gst     1 NNE Leland            45.02N 85.76W
04/29/2025  M55 MPH          LMZ344             MI   Mesonet

            Mesonet station XLEL Leland Harbor.

0244 AM     Tstm Wnd Gst     1 WNW Pellston          45.57N 84.80W
04/29/2025  M53 MPH          Emmet              MI   ASOS

            ASOS station KPLN Pellston - Rgnl Airport Of
            Emmet County.

0248 AM     Tstm Wnd Gst     2 SE Traverse City      44.73N 85.57W
04/29/2025  M52 MPH          Grand Traverse     MI   ASOS

            ASOS station KTVC Traverse City - Cherry
            Capital Airport.

0224 AM     Tstm Wnd Gst     Mackinaw City           45.78N 84.73W
04/29/2025  M51 MPH          Cheboygan          MI   Buoy

            Buoy station MACM4 Mackinaw City, MI.

0222 AM     Non-Tstm Wnd Gst 1 SSW Charlevoix        45.30N 85.27W
04/29/2025  M49 MPH          Charlevoix         MI   AWOS

            AWOS station KCVX Charlevoix - Municipal
            Arpt.

0235 AM     Tstm Wnd Gst     1 SSW Charlevoix        45.30N 85.27W
04/29/2025  M49 MPH          Charlevoix         MI   AWOS

            AWOS station KCVX Charlevoix - Municipal
            Arpt.

0255 AM     Tstm Wnd Gst     4 W Bates               44.76N 85.52W
04/29/2025  M48 MPH          Grand Traverse     MI   Mesonet

            Mesonet station MC112 Mdot Site.

0210 AM     Non-Tstm Wnd Gst 4 NE Leland             45.06N 85.70W
04/29/2025  M47 MPH          Leelanau           MI   Mesonet

            Mesonet station MC113 Ess 1 Mm-22 At North
            Eagle Hwy.

0235 AM     Tstm Wnd Gst     1 S Mackinac Island     45.85N 84.63W
04/29/2025  M47 MPH          LHZ345             MI   AWOS

            AWOS station KMCD Mackinac Island.

1255 AM     Non-Tstm Wnd Gst 2 ENE Elberta           44.63N 86.20W
04/29/2025  M46 MPH          Benzie             MI   AWOS

            AWOS station KFKS Frankfort - Dow Memorial
            Field.

0255 AM     Tstm Wnd Gst     2 WNW Cheboygan         45.65N 84.52W
04/29/2025  M44 MPH          Cheboygan          MI   AWOS

            AWOS station KSLH Cheboygan - Cheboygan
            County Arpt.

0235 AM     Tstm Wnd Gst     1 SE Greilickville      44.79N 85.63W
04/29/2025  M44 MPH          LMZ323             MI   Mesonet

            Mesonet station XELM Elmwood Township
            Marina.

1248 AM     Tstm Wnd Gst     4 NNW Bay Mills         46.48N 84.63W
04/29/2025  M43 MPH          Chippewa           MI   Buoy

            Buoy station PTIM4 Point Iroquois, MI.

0149 AM     Non-Tstm Wnd Gst 2 E Parkdale            44.27N 86.25W
04/29/2025  M43 MPH          Manistee           MI   AWOS

            AWOS station KMBL Manistee - Blacker
            Airport.

0156 AM     Tstm Wnd Gst     2 E Parkdale            44.27N 86.25W
04/29/2025  M43 MPH          Manistee           MI   AWOS

            AWOS station KMBL Manistee - Blacker
            Airport.

0205 AM     Non-Tstm Wnd Gst 3 WNW Omena             45.08N 85.66W
04/29/2025  M43 MPH          Leelanau           MI   Mesonet

            Mesonet station DVI06053 Northport.

0255 AM     Tstm Wnd Gst     1 W Boyne Falls         45.17N 84.92W
04/29/2025  M43 MPH          Charlevoix         MI   AWOS

            AWOS station KBFA Boyne Falls.

0806 PM     Non-Tstm Wnd Gst 11 ESE Goetzville       45.99N 83.90W
04/28/2025  M43 MPH          LSZ322             MI   Buoy

            Buoy station DTLM4 De Tour Village, MI.

0218 AM     Non-Tstm Wnd Gst Mackinaw City           45.78N 84.73W
04/29/2025  M42 MPH          Cheboygan          MI   Buoy

            Buoy station MACM4 Mackinaw City, MI.

0254 AM     Tstm Wnd Gst     11 ESE Goetzville       45.99N 83.90W
04/29/2025  M42 MPH          LSZ322             MI   Buoy

            Buoy station DTLM4 De Tour Village, MI.

1255 AM     Non-Tstm Wnd Gst 4 W Bates               44.76N 85.52W
04/29/2025  M41 MPH          Grand Traverse     MI   Mesonet

            Mesonet station MC112 Mdot Site.

0100 AM     Non-Tstm Wnd Gst 1 WNW Northport         45.14N 85.65W
04/29/2025  M40 MPH          Leelanau           MI   Mesonet

            Mesonet station MINTH 1.5 W Northport
            (MAWN).

0121 AM     Non-Tstm Wnd Gst 2 SE Traverse City      44.73N 85.57W
04/29/2025  M40 MPH          Grand Traverse     MI   ASOS

            ASOS station KTVC Traverse City - Cherry
            Capital Airport.

0215 AM     Non-Tstm Wnd Gst Suttons Bay             44.98N 85.65W
04/29/2025  M40 MPH          Leelanau           MI   Mesonet

            Mesonet station FW1418 Suttons Bay.

0300 AM     Tstm Wnd Gst     2 SE Petoskey           45.36N 84.94W
04/29/2025  M40 MPH          Emmet              MI   Mesonet

            Mesonet station MINCM Ncmc.

0119 AM     Non-Tstm Wnd Gst 1 W Beaver Island       45.70N 85.57W
04/29/2025  M39 MPH          Charlevoix         MI   AWOS

            AWOS station KSJX Beaver Island.

0330 AM     Non-Tstm Wnd Gst 1 N Cadillac            44.27N 85.42W
04/29/2025  M39 MPH          Wexford            MI   AWOS

            AWOS station KCAD Cadillac - Wexford County
            Arpt.

0100 AM     Non-Tstm Wnd Gst 17 E Point Aux Pins on  45.77N 84.14W
04/29/2025  M39 MPH          LHZ361             MI   Mesonet

            Mesonet station SRLM4 19 N Huron Beach.

0220 AM     Non-Tstm Wnd Gst 1 SE Greilickville      44.79N 85.63W
04/29/2025  M39 MPH          LMZ323             MI   Mesonet

            Mesonet station XELM Elmwood Township
            Marina.

&&
Special weather statement, Apr 29, 9:18 AM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Gaylord MI
918 AM EDT Tue Apr 29 2025

MIZ088-291345-
Southeast Chippewa MI-
918 AM EDT Tue Apr 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHIPPEWA COUNTY
THROUGH 945 AM EDT...

At 918 AM EDT, Doppler radar was tracking a strong thunderstorm over
Detour Village, or over Saint Marys River, moving northeast at 100
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Drummond Island, Detour Village, Saint Marys River, and
Potagannissing Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4597 8346 4592 8391 4592 8396 4591 8401
      4603 8413 4611 8399 4606 8395 4606 8390
      4612 8383 4610 8375 4612 8364 4611 8357
      4599 8344
TIME...MOT...LOC 1318Z 241DEG 87KT 4601 8393

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JLD
Special weather statement, Apr 29, 11:08 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1108 AM EDT Tue Apr 29 2025

MIZ023-024-028-029-291545-
Montmorency MI-Alpena MI-Oscoda MI-Crawford MI-
1108 AM EDT Tue Apr 29 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CRAWFORD...
SOUTHEASTERN MONTMORENCY AND OSCODA COUNTIES THROUGH 1145 AM EDT...

At 1108 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lovells to 8 miles east of Grayling to
near North Higgins Lake. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fairview, Luzerne, Mio, South Branch Township, Red Oak, Lockwood
Lake, Loud Township, Comins, Garland, Mack Lake, and Lewiston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4454 8410 4451 8459 4451 8485 4467 8462
      4483 8442 4500 8378
TIME...MOT...LOC 1508Z 254DEG 40KT 4480 8442 4469 8455 4456 8473

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JLD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:42 AM EDTSpecial Weather StatementAPXMackinac33 min
Apr 29, 2:02 AM EDTSpecial Marine WarningAPX88 min
Apr 29, 2:15 AM EDTSpecial Weather StatementAPXAntrim, Cheboygan, Emmet, Grand Traverse, Kalkaska45 min
Apr 29, 2:32 AM EDTSpecial Marine WarningAPX30 min
Apr 29, 2:38 AM EDTSpecial Weather StatementAPXAntrim, Cheboygan, Grand Traverse, Kalkaska, Otsego37 min
Apr 29, 3:11 AM EDTSpecial Weather StatementAPXCrawford, Kalkaska, Missaukee, Montmorency, Otsego, Presque Isle and 2 more49 min
Apr 29, 3:20 AM EDTSpecial Marine WarningAPX85 min
Apr 29, 4:11 AM EDTSpecial Weather StatementAPXCrawford, Missaukee, Montmorency, Oscoda, Presque Isle64 min
Apr 29, 5:51 AM EDTSpecial Weather StatementAPXAlcona, Arenac, Gladwin, Iosco, Ogemaw54 min
Apr 29, 9:18 AM EDTSpecial Weather StatementAPX27 min
Apr 29, 10:16 AM EDTWind AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 18 more11 hr
Apr 29, 11:08 AM EDTSpecial Weather StatementAPXOscoda37 min
Apr 29, 11:17 AM EDTSpecial Weather StatementAPXCheboygan28 min
Apr 29, 11:23 AM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Crawford, Montmorency, Oscoda37 min
Apr 29, 11:37 AM EDTSpecial Weather StatementAPXPresque Isle23 min
Apr 29, 11:49 AM EDTSevere Thunderstorm WarningAPXAlpena26 min
Apr 29, 11:54 AM EDTSpecial Marine WarningAPX66 min
Apr 29, 1:03 PM EDTSpecial Marine WarningAPX42 min
Apr 29, 4:20 PM EDTSmall Craft AdvisoryAPX6 hr

Nearby

Gale Warnings in Michigan, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.